Process Consistency and Monetary Reform: Further Evidence and Implications
In this paper we provide additional evidence that process consistency may have materialized as a restrictive constraint on the money generation process. In addition to recomputing the time series of process consistency probabilities using new data from the German case, we also supply our empirical technique to the data from the other hyperinflations studied by Cagan. We interpret our results as evidence hearing on the type of transversality condition studied by Brock or by Brock and Scheinkman as a sufficient condition to insure a unique equilibrium in optimizing models with perfect foresight and money.
|Date of creation:||Feb 1981|
|Date of revision:|
|Publication status:||published as Flood, Robert P. and Peter M. Garber. "Process Consistency and Monetary Reform: Some Further Evidence." Journal of Monetary Economics, Vol. 12, No. 2,(August 1983), pp. 279-296.|
|Contact details of provider:|| Postal: National Bureau of Economic Research, 1050 Massachusetts Avenue Cambridge, MA 02138, U.S.A.|
Web page: http://www.nber.org
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Barro, Robert J, 1970.
"Inflation, the Payments Period, and the Demand for Money,"
Journal of Political Economy,
University of Chicago Press, vol. 78(6), pages 1228-63, Nov.-Dec..
- Barro, Robert J., 1970. "Inflation, the Payments Period, and the Demand for Money," Scholarly Articles 3451392, Harvard University Department of Economics.
- Bomberger, W A & Makinen, G E, 1980. "Indexation, Inflationary Finance, and Hyperinflation: The 1945-1946 Hungarian Experience," Journal of Political Economy, University of Chicago Press, vol. 88(3), pages 550-60, June.
- Starr, Ross M, 1974. "The Price of Money in a Pure Exchange Monetary Economy with Taxation," Econometrica, Econometric Society, vol. 42(1), pages 45-54, January.
- Lucas, Robert Jr., 1972. "Expectations and the neutrality of money," Journal of Economic Theory, Elsevier, vol. 4(2), pages 103-124, April.
When requesting a correction, please mention this item's handle: RePEc:nbr:nberwo:0635. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.